MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48770820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screwdriver broke at the tip during bone screw insertion.Inner pull rod is intact.Replacement was available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed visually to have the distal tip fractured.The fragment was removed.No consequence to the patient was reported.No surgical delay was reported.Manufacturing files were reviewed and no anomalies were found.The instrument was revealed to be approximately 7 years old.A materials analysis report on a previous pi revealed that the hardness and material chemistry were in accordance with the print.Conclusion: the probable root cause of the tip fracture is the age of the instrument.

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7918092
Report Number0009617544-2018-00235
Device Sequence Number1914601
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public07613327273045
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48770820
Device Lot Number111517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1